I am a 20 year old male (almost 21), and I have a hair loss problem that I can't seem to understand. It all started about 2 years ago after I had just turned 19. I had great hair and after a hair cut I started to get a reddish inflammation on my scalp and then I started to loose hair at increasing rate, but I highly doubt the hair cut caused the problem because the redness problem is still there. My scalp was also really sore and there was pain at the roots of my hair when I messed around with it. I went to the dermatologist and he gave me a corticosteroid that has 70 % isopropyl alcohol. It worked in reducing the redness and even my hair loss went down a bit. Not only was there hair loss but also thinning of my hair, and the volume of my hair is not what it used to be. Over the course of the next two years the redness was still there but not as severe as it once was. I still get the redness (though not as severe) especially when I don
1. Scaling of the scalp doesn not cause permanent hair loss. At most a few hairs can come out from scratching, but they grow back because the roots are still there.
2. Ejaculation of semen has nothing that I know of to do with hair loss. Testosterone affects the scalp by direct action on the follicles, not through serum (or through ejaculation.)
3. The only disease I know which can affect both scalp and pubic hair is alopecia areata. This either causes bald patches (which you don't have) or generalized loss, which would have made you not thin but quite bald by now.
In my experience, pain at the roots of the hair shaft is a symptom of worrying about the hair, not about hair disease. Apparently your last dermatologist thought so too, because he recommended hydroxyzine, which is an antihistamine and mild sedative. It doesn't treat hair.
No doubt this dermatologist didn't spell out his feeling, because many patients do no approve of psychological explanations of what they are certain is a physical problem. Nevertheless, in your case I can't think of any other way to explain your siutation, especially when you've already seen a few doctors, who clearly found nothing specifically wrong.
In other words, you are not going bald. You ought to stop thinking about your hair, because thinking is making you unhappy and uncomfortable. I hope you can bring yourself to do this. If you can't, you should get the help you need to get there.
thank you doc for your explanation. Another point I want to make is that the last dermatologist I saw said it was some alopecia. I don't remember exactly what type, but I do remember it was a two word name that started with an A, but it wasn't androgenic alopecia. I think it might have been alopecia areata, because I do have some generalized thinning, which is what i told him (instead of specially pubic hair). Is there any real medicine that is used to treat alopecia areata, unlike hydroxyzine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.